Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 303, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Sep 13, 2005, 3:15 PM CDT for Lubbock County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2005, 3:15 PM CDT (20:15 UTC)
- Expired
- Sep 13, 2005, 4:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 5 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 12:57 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Sep 13, 12:57 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1257 PM CDT TUE SEP 13 2005 .UPDATE... COLD FRONT HAS PUSHED INTO OUR NORTHWESTERN ZONES BRINGING WITH IT MUCH DRIER AIR. DEWPOINTS WERE DIPPING INTO THE UPPER 30S AT KCVN. WITH THE FRONT CONTINUING A SLOW SOUTHWARD PUSH WE BELIEVE THE NORTHWESTERN CWA SHOULD REMAIN DRY THIS AFTERNOON AND TONIGHT. FOCUS FOR THE REMAINDER OF THE AFTERNOON WILL BE FURTHER NORTH AND EAST ALONG THE FRONTAL BOUNDARY AND ALONG A SURFACE TROUGH THAT IS LOCATED FROM NEAR MEMPHIS TO TAHOKA. THOUGHTS ARE THAT WINDS SHOULD BACK DURING THE AFTERNOON HOURS EAST OF THE TROUGH AXIS INCREASING CONVERGENCE ALONG THE TROUGH AXIS. AS THUNDERSTORMS DEVELOP AND INTERACT WITH A STRONG JET MOVING ACROSS THE NORTHERN PANHANDLE THIS EVENING WE SHOULD SEE SUFFICIENT SHEAR FOR THE POTENTIAL OF SUPERCELLS. BEST CHANCES FOR THE STRONG TO SEVERE THUNDERSTORMS WILL BE WITHIN 60 MILES OF CDS IF THE WINDS BACK AS ANTICIPATED. SATELLITE ALSO REVEALS SOME LIFT MOVING OUT OF SOUTHEAST NEW MEXICO INTO THE SOUTH PLAINS WITH SOME MIDDLE LEVEL CLOUD DEVELOPMENT. WE MAY HAVE TO WATCH FOR SOME HIGH BASED THUNDER WEST OF THE TROUGH AXIS. AT THIS TIME IT APPEARS THAT THIS LIFT WILL MOVE EASTWARD FAST ENOUGH TO KEEP THE WESTERN SOUTH PLAINS DRY THIS AFTERNOON AND TONIGHT. REMAINDER OF FORECAST IS IN GOOD SHAPE. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 18
Hazardous weather outlook, Sep 13, 12:09 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1209 PM CDT TUE SEP 13 2005 TXZ021-022-027-028-033-034-039>041-141715- PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY-LYNN- 1209 PM CDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE EXTREME SOUTHERN TEXAS PANHANDLE AND SOUTH PLAINS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TXZ023>026-029>032-035>038-042>044-141715- SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK- CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL- 1209 PM CDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS MAINLY ALONG AND EAST OF A TULIA TO PLAINVIEW TO POST LINE WITH THE GREATEST RISK WITHIN 60 MILES OF CHILDRESS. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. A COLD FRONT MOVING SOUTHWARD ACROSS THE PANHANDLE AND A SURFACE TROUGH LOCATED NEAR THE EDGE OF THE CAPROCK COULD CREATE ENOUGH CONVERGENCE THIS AFTERNOON TO INITIATE THUNDERSTORMS. A STRONG PIECE OF JET ENERGY MOVING ACROSS ARIZONA WILL ARRIVE OVER WEST THE NORTHERN PANHANDLE LATE THIS AFTERNOON INTO THE EVENING HOURS. THIS MAY PROVIDE SUFFICIENT WIND SHEAR TO ALLOW SUPERCELLS TO DEVELOP ALONG AND EAST OF THE SURFACE TROUGH. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 7:19 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 41 min |
| Sep 12, 8:41 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 49 min |
| Sep 13, 4:58 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 47 min |
| Sep 13, 5:30 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 22 min |
| Sep 13, 5:42 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 48 min |
| Sep 13, 5:56 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 49 min |
| Sep 13, 6:16 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.